MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD LUBRICATH FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD LUBRICATH FOLEY CATHETER
Model Number 365718
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be user related (example: over aspirated, incorrect syringe)/collapse lumen/sac close eye/valve damage.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ''to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact and adequately trained professional for assistance, as directed by hospital protocol.''.
 
Event or Problem Description
It was reported that a 18fr foley catheter was placed in the emergency department and it was removed by the urology three days later in medical intensive care unit.It was stated that when they attempted to empty the foley balloon with an empty syringe, they were only able to get 4 ml out and the catheter was collapsing, it was unable to remove anymore.It was reported that they were unable to pull foley due to resistance and the patient complained of pain and the urology had to remove at bedside.No medical intervention was reported.
 
Additional Manufacturer Narrative
Upon further review, bd has determined that this mdr was reported in error as it was found to be a duplicate of an event previously reported.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
BARD LUBRICATH FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key12494842
Report Number1018233-2021-05779
Device Sequence Number20187004
Product Code EZC
UDI-Device Identifier00801741077753
UDI-Public(01)00801741077753
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number365718
Device Catalogue Number365718
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;